Least Squares Estimations for the General Linear Model Parameters with Epsilon Skew Normal Error Term

  • Hussain Karim Nashoor Statistics Department, College of Administration &Economics, University of Baghdad, Iraq
  • Ebtisam Karim Abdulah Statistics Department, College of Administration &Economics, University of Baghdad, Iraq
Keywords: Epsilon skew normal distribution, Epsilon skew normal general linear model, Adaptive least squares estimations, Skewed family

Abstract

Examination of skewness makes academics more aware of the importance of accurate statistical analysis. Undoubtedly, most phenomena contain a certain percentage of skewness which resulted to the appearance of what is -called "asymmetry" and, consequently, the importance of the skew normal family . The epsilon skew normal distribution ESN (μ, σ, ε) is one of the probability distributions which provide a more flexible model because the skewness parameter provides the possibility to fluctuate from normal to skewed distribution. Theoretically, the estimation of linear regression model parameters, with an average error value that is not zero, is considered a major challenge due to having difficulties, as no explicit formula to calculate these estimates can be obtained. Practically, values for these estimates can be obtained only by referring to numerical methods. This research paper is dedicated to estimate parameters of the Epsilon Skew Normal General Linear Model (ESNGLM) using an adaptive least squares method, as along with the employment of the ordinary least squares method for estimating parameters of the General Linear Model (GLM). In addition, the coefficient of determination was used as a criterion to compare the models’ preference. These methods were applied to real data represented by dollar exchange rates. The Matlab software was applied in this work and the results showed that the ESNGLM represents a satisfactory model. 

Published
2020-03-28
How to Cite
Nashoor, H. K., & Abdulah, E. K. (2020). Least Squares Estimations for the General Linear Model Parameters with Epsilon Skew Normal Error Term. Iraqi Journal of Science, 61(3), 636-645. https://doi.org/10.24996/ijs.2020.61.3.20
Section
Mathematics